MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC EC-3 PAL

CARL ZEISS MEDITEC PRODUCTION LLC EC-3 PAL
Model Number 003500-0020-309
Medical Device Problem Codes Material Integrity Problem (2978); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.Additional serial number was provided and is as follows (b)(4).Udi for additional serial number: (b)(4).The lenses have yet to be returned; thus, a proper device analysis could not be completed.Distorted haptic are know to be caused by numerous factors including, but not limited to : loading strategy.Lens placement technique.Accessory device support.Poor handling during folding and inserting.The reported damages were not reported during the inspection prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.The directions for use (dfu) provide precautions for the lens handling and injection process by stating that: "improper handling of this lens may cause damage to the haptics and the optics." a review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens and the reported issue appears to be related to the operational context of the procedure and not a malfunction of our device.However, the use of the additional lens to correct the patient's vision is considered medical intervention to prevent permanent impairment to the patient our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lenses was processed per standard operation procedures and inspections, and met all of the criteria for release.
 
Event or Problem Description
It was reported that during the attempt to implant the lens the haptic inserted at a different angle than the other one thus the lens was removed.After inserting the spare lens it was noted that the haptic was broken.Thus, this lens as well was removed.A third lens was used to successfully complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.

Brand Name
EC-3 PAL
Common Device Name
EC-3 PAL
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario, ca
MDR Report Key10405137
Report Number3010126268-2020-00003
Device Sequence Number3257044
Product Code HQL
UDI-Device Identifier00884872025732
UDI-Public(01)00884872025732(17)210731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number003500-0020-309
Device Catalogue Number003500-0020-309
Device Lot Number3S160817
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;